Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    I had my Rad.Iod. treatment about 20 months ago and became “hypo” 3-4
    months later. Since then I have been on Synthroid in varying doses. I
    am told I am in the normal range and Dr doesn’t want to change. My hair
    is now falling out, I am very tired and I have alot of swelling in my
    face (which I don’t know if it is related to swelling and poppy eyes
    that I do have). I am waiting for my referral to an endo, finally, but
    with my current Dr and HMO, it will probably take another month.
    Has anybody had any symptoms with Synthroid or similar symptoms while
    being at normal thyroid level. Also how do you know when you should see
    a dermatologist or someone for anti-depressants. My current Dr. is no
    help and I have to make an issue if I need to see a specialist, but it
    is hard to know who I should see and for what.

    Trying very hard not to be depressed.

    Thanks for any response.

    Julie

    Anonymous
    Post count: 93172

    Julie-

    Haven’t really had problems with the thyroid with my Grave’s, just the eyeballs (severe!) but know how nasty the depression can be. Last year the doc put me on an antidepressant and it really seemed to do the job. I didn’t like being on them too much, instead of wide swings such as feeling real good to feeling real bad, it put me some where in the middle. After about 3 months tho I could get off them and have been doing much better ever since.

    Don’t hesitate to see a doc about depression, I waited till I was pretty much a wreck, wanting to cry half the time.

    All the best, Bruce

    Anonymous
    Post count: 93172

    Bruce –

    Thanks for responding. Before I found this B.B. I thought I was losing
    my mind. I was so depressed and then I was feeling guilty about thinking
    about it all the time. I am not at all happy that anyone else is going
    through this, but at the same time it is comforting knowing that I am not
    alone. I do cry alot, but I try to hide it especially from my three kids
    They are 6yrs and under and I don’t want to scare them.
    So for now I am trying to be more positive.
    Thanks again……Julie

    Anonymous
    Post count: 93172

    Thanks to following Jake’s good advice and Rachel’s wonderful example and being assertive with my endo’s office, I started on 0.1 mg Synthroid today! I’ve felt so very awful, and though I understand it will be at least several weeks before this helps much, it really lifts my spirits to know help is on the way.

    I wasn’t scheduled to see my endo until NEXT week, but I was feeling awful LAST week, so parked in his office until he finally let me in. He ordered labs, and said he was to be gone this week, but his partner would start me on replacement if labs indicated the need. I called Monday. . .they said labs weren’t back. I called Tuesday. . .they didn’t return my call as promised. I called today. . .they told me to wait until my endo returned, since it was so close. I told them I was feeling awful and wanted something done TODAY if labs indicated the need. When the nurse questioned that, I told her I was having difficulty at work because of muscle weakness and difficulty with mental focus, among other things. She agreed to talk to her busy boss. She called back shortly, asking where to call in the prescription!

    Thanks for sharing more discussion on eye problems, Jake and Bruce. Looking forward to talking to everyone in the chat room!!
    Dianne

Viewing 4 posts - 1 through 4 (of 4 total)
  • You must be logged in to reply to this topic.